Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Oct 25, 2000, 7:48 AM CDT for Garza County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 7:48 AM CDT (12:48 UTC)
- Expired
- Oct 25, 2000, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garza County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 251251 FFWLUB TXC169-251545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 748 AM CDT WED OCT 25 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 1045 AM CDT * AT 745 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 5 MILES WEST OF JUSTICEBURG...OR ABOUT 12 MILES SOUTHEAST OF POST...MOVING NORTHEAST AT 20 MPH. MORE THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN DAWSON AND BORDEN COUNTIES WILL MOVE INTO GARZA COUNTY BY 9 AM. * HEAVY RAINS HAVE ALREADY OCCURRED OVER SOUTHERN PORTIONS OF GARZA COUNTY WITH ESTIMATES OF OVER 3 INCHES BETWEEN POST AND THE BORDEN COUNTY LINE. MORE RAIN WILL FALL OVER THIS SAME AREA WHICH WILL BECOME RUNOFF DUE TO THE SATURATED GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3298 10156 3296 10106 3338 10104 3338 10148
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 3:15 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 25, 3:15 AM CDT, 4 hours 33 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 AM CDT WED OCT 25 2000 MORE RAINFALL LIKELY ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS. A SHORTWAVE LOCATED NEAR THE FOUR CORNERS IS PROGGED TO TRANSLATE ACROSS NEW MEXICO THROUGH THIS MORNING AND INTERACT WITH THE SURFACE TROUGH/FRONT AND LOW LEVEL MOISTURE. DYNAMICS LOOK FAVORABLE FOR MORE THUNDERSTORMS TO DEVELOP...POSSIBLY SEVERE. SEE SWODY1 FOR MORE DETAILS. LOCALLY HEAVY RAIN WILL AGAIN BE POSSIBLE TODAY...ESPECIALLY EAST OF THE CAPROCK. TONIGHT...WILL BEGIN TO TAPER OFF PRECIP CHANCES ACROSS THE WEST AND CENTRAL PARTS OF THE FA. HOWEVER...WILL CONTINUE WITH HIGHER CHANCES EASTERN SECTIONS WHERE DYNAMICS AND DEEPER MOISTURE REMAIN MORE FAVORABLE. THURSDAY...AS THE UPPER LOW OFF THE WEST COAST DIVES SOUTH...A SORT OF BREAK IN THE ACTION EXPECTED AS SHORTWAVE RIDGE INFLUENCES THE LOWEST POPS IN THE SHORT TERM FORECAST. BY THURSDAY NIGHT...UPPER FLOW BECOMES DIFFLUENT ONCE AGAIN WITH DISTURBANCES ROUNDING THE BASE OF THE UPPER LOW AND THE SFC TROUGH CLOSE TO THE FA. THIS WILL BRING IN HIGHER CHANCES FOR RAIN STARTING THURSDAY EVENING. IN THE EXTENDED...ONLY CHANGE WILL BE MADE TO INCREASE FRIDAY/S POPS TO CHANCE OF STORMS. TEMPS LOOK ON TRACK. ***PRELIMINARY*** FRIONA 68/51/70/49 4-25 TULIA 67/53/70/52 5125 CHILDRESS 70/57/74/55 8524 BROWNFIELD 68/55/70/55 5124x LUBBOCK 67/56/70/55 5125 ASPERMONT 73/59/75/57 9834 .LUB...FLASH FLOOD WATCH TXZ025-026-031-032-037-038-043-044 UNTIL 700 AM CDT. AC
In the hours before
Special weather statement, Oct 25, 6:00 AM CDT, 1 hour 48 minutes before
TXZ021>044-251630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM PAMPA TO LOCKNEY TO LUBBOCK TO ODESSA. THIS INCLUDES THE LUBBOCK METRO AREA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:44 AM CDT | Flash Flood Warning | LUB | Garza | 106 min |
| Oct 25, 12:54 PM CDT | Flash Flood Warning | LUB | Kent | 3 hr |
| Oct 25, 4:05 PM CDT | Flash Flood Warning | LUB | Garza, Kent | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.